Dear Dr. Rockoff,
I posted a question about intralesional injections into acne cysts and atrophy that occured. As per your answer, the indentations have begun to fill in (thank you). Approximately two and half months ago, I received an injection from a doctor who said that if the solution is diluted enough, and that there is not an over abundance of solution injected, I should not experience atropy. The shot did not result in atrophy; it did, however, leave a small bump that recently turned into a very hard, medium size bump. I went to see my doctor, and I voiced my fears about atrophy, and showed him the areas that are filling in, and told him that this was injected 2 1/2 months ago. He said that he will really dilute the solution. Since the bump has been there forever and I voiced my concerns, I agreed. After he injected me, he said that he just gave the bump a small squirt to avoid atrophy. I have had a total of six injections, and only two atrophied (the two that atrophied was done by the same doctor, and the other areas that were fine were done by different doctors). Do you feel that my chances are good that the shot will not result in atrophy, and how long does it take to know if the area will atrophy (I can not remember how soon I noticed that the previous ones sunk)? I figure if the waiting time is a couple of weeks, I can relax when I surpass the common time frame. Thank you very much.
The dilution should make atrophy very unlikely, as your doctor said. Hard bumps donm't respond as well, however, as acute, red cysts. Maybe you should just let the bump alone so your body can reabsorb it. Ask your doctor about this.
To anyone who received a cortisone injection in the face that "caved in"---How long did it actually take for the tissue/skin to heal itself? Did anyone get a collagen injection to attempt to remedy the problem? Just wondering as I am greatly disturbed by such a shot...
I received a cortison injections into 2 cystic acne on my face approximately 2 months ago. One caved in and the other was fine and healed properly. I am really concerned about the injection site that caved in. Will the skin regenerate? How long will it take for my skin to fill in? If anyone had this happen to them, how long did it take you for your skin to heal? Thank you for your help. Sarah
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST